It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-28-2010, 06:44 AM   #1
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 965
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Constan tickle in back of throat and coughing all night

I know coughing is the number 1 side effect of lisinopril. My doc said yes the tickle is caused from the lisinopril and my cardio says it's actually reflux!

I don't know who to believe. it let up for a few weeks and now it's back and so bad I can;t sleep at night. It gets worse when I lay down and my throat starts to tickle and I am hacking all night. So I started trying to elevate my head higher by sleeping on 2 or 3 pillows. It helps a little but not a lot.

Last night I ttied benedryl just hoping it would knock me out. I did go to sleep but still waking up with episodes of the irritating throat tickle.
When I am up, it's not so bad, I probably only have a few spells.

Anyone else have experince with the irritating throat tickle and a ACE? I really hate to stop taking lisinopril because it's really been the only effective med on taking my BP down.

 
The Following User Says Thank You to Flutterbye77 For This Useful Post:
onipa (02-20-2011)
Old 12-28-2010, 07:10 AM   #2
Senior Member
(male)
 
Join Date: Feb 2010
Posts: 234
wolverinete HB Userwolverinete HB Userwolverinete HB Userwolverinete HB User
Re: Constan tickle in back of throat and coughing all night

yeah i think i get that...sometimes it's worse than others. sometimes i'm in a meeting and it's hard to keep from coughing...eyes start to water. but it doesn't bother me that much...if it's the only side effect from the lisinopril then i'm ok with it. doesn't seem as bad as yours though.

 
Sponsors Lightbulb
   
Old 12-28-2010, 07:49 AM   #3
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,670
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Constan tickle in back of throat and coughing all night

ACEs people, watch for the side effects

 
Old 12-28-2010, 08:22 AM   #4
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 965
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Constan tickle in back of throat and coughing all night

I can understand why my cardio thinks it's reflux, because it's much worse when I lay down. I hardly have it all when I am upright. Side effect or not, I need to take medication for my BP and this seems to be the only effective one so far. The side effects from the ARB's were very bad for me. If the cough is in fact from the lisinopril I have no idea what to try next.

 
Old 12-28-2010, 09:07 AM   #5
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,670
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Constan tickle in back of throat and coughing all night

Have you tried all the drug classes?

 
Old 12-28-2010, 09:13 AM   #6
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 965
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Constan tickle in back of throat and coughing all night

ARBs ( benicar, diovan, Azor) Did not like any of them. Extreme dizziness, shortness of breath where I couldn't even brush my hair. For me the ARB's took weeks to lower my pressure and I was on the highest does of each one and I always felt tight or strained, hard to explain.

Lisinopril worked with in 3 hours and only take 10mg

I don't know what's left besides a beta blocker, but I really don't want to go down that road and my doctors agreed.

I don't see my doc for another 2-3 weeks, so hopefully this tickle/cough issue will calm down until I see him.

Last edited by Flutterbye77; 12-28-2010 at 09:13 AM.

 
Old 12-28-2010, 10:07 AM   #7
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,670
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Constan tickle in back of throat and coughing all night

did you try CCBs?

 
Old 12-28-2010, 10:12 AM   #8
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 965
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Constan tickle in back of throat and coughing all night

well Azor is 40mg benicar and 5mg norvasc. I never tried a CCB alone but i have read so many negative things about CCB's

 
Old 12-28-2010, 10:39 AM   #9
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,670
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Constan tickle in back of throat and coughing all night

I have read alot of negative things about CCBs too, but I had to try it as I have got side effects from all other drug classes. I tried Norvasc but it didn't control my heart rate, now I have been on Diltiazem SR for 5 years 90mg twice daily. It's the best med I have ever tried, no matter what they say about the side effects. It didn't happen to me .

I remember they said that ARBs are agreat, when I tried them (3 meds) I had horrible side effects. So everyone is different, there is no doubt about that!!!

 
Old 01-09-2011, 01:30 PM   #10
Newbie
(female)
 
Join Date: Jan 2011
Location: Franklin, IN USA
Posts: 1
polynix HB User
Re: Constan tickle in back of throat and coughing all night

I am having this too. I have been on lisinopril for about 4 years and this is a recently developing problem. I am on 40 mg per day. When first on it, my doc said it could develop any time. I first noticed "thick, stringy" mucus early on, but the cough is more recent. I plan to see my doc this week and see if there is another med I can take. I do smoke, but very little - six or less per day. I am wondering if a lower dosage would help? My dosage seems high compared to other posts I have read. Any thoughts?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lisinopril throat tickle Flutterbye77 High & Low Blood Pressure 3 01-07-2013 02:29 AM
Lisinopril and coughing kee4u High & Low Blood Pressure 7 09-06-2012 10:39 AM
When do you stop coughing after you stop taking Lisinopril? ecoana High & Low Blood Pressure 3 01-12-2011 03:21 PM
how to stop coughing from lisinopril yankee100 High & Low Blood Pressure 2 03-02-2009 12:51 PM
is coughing a side effect of methyldopa Ayla 73 High & Low Blood Pressure 1 12-30-2008 09:33 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!